# SDR CA040720004

- Difficulty date: July 10, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 10,328 hours
- Engine: Lyc O320D2G
- Propeller: Mcauly 1C160DTM
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: 10300B
- Part serial: 96082898
- Condition: Failed
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

IN CRUISE, THE PILOT NOTICED THAT THE ALTERNATOR FAILED.  DECIDED TO LAND AT THE NEAREST AIRPORT.  ON SITE, NOTICED THAT THE ALTERNATOR GROUND WIRE WAS CUT AND WAS CONTACTING THE POSITIVE WIRE, WHICH IN TURN CAUSED THE CONTROL BOX TO FAIL.  REPLACED THE ALTERNATOR, THE VOLTAGE REGULATOR AND ALL THE ELECTRICAL CONNECTIONS, AIRCRAFT SERVICEABLE.
